Hail, Gage
- When
- April 2, 11:20 AM CST
- Where
- Gage County, Virginia
- Measured
- 0.75 in hail
- Reported by
- COOP STATION
- Coordinates
- 40.250, -96.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 2, 3:24 AM CST, 7 hours 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
424 AM CDT SUN APR 2 2006
.DISCUSSION...
DAYS ONE AND TWO REMAIN THE FOCUS...AS ACTIVE WEATHER CONTINUES
TO PASS THROUGH THE FORECAST AREA. ISOLATED CELLS BEHIND THE MAIN LINE
OF CONVECTION CONTINUE TO EMERGE AND DEVELOP ACROSS NORTHEASTERN
NEBRASKA. POPS AND QPF HAVE BEEN ADJUSTED TO ACCOUNT FOR THEIR
DISTRIBUTION...AS WELL AS EXPECTED FURTHER DEVELOPMENT. SCATTERED
RAIN SHOULD CONTINUE THROUGH THE MORNING AND EARLY AFTERNOON HOURS
SUNDAY...ACROSS NORTHERN AND EXTREME EASTERN NEBRASKA...AND
WESTERN IOWA. THE FLOOD WATCH ISSUED SATURDAY WAS CANCELED DUE TO
THE FRACTURED NATURE OF THE PRECIPITATION STILL FALLING DURING THE
EARLY MORNING HOURS. STRONG NORTHWESTERLY WINDS BEHIND THE TROUGH
AXIS WILL DOMINATE THROUGHOUT THE ATMOSPHERE OVER CENTRAL AND
EASTERN NEBRASKA. THE COMBINATION OF STRONG COLD AIR
ADVECTION AND PRESSURE RISES SHOULD ALLOW FOR ENOUGH MIXING TO
TRANSPORT SOME OF THESE STRONG WINDS TO THE SURFACE. WIND
ADVISORIES HAVE BEEN ISSUED FOR ALL BUT EXTREME EASTERN NEBRASKA IN
RESPONSE TO THESE FACTORS. BOUNDARY LAYER DECOUPLING OCCURRING
OVERNIGHT SUNDAY INTO MONDAY WILL MARK THE END OF THE WIND THREAT.
THE MID LEVEL SYSTEM PROVIDING THE FORCING FOR THE PRECIP SATURDAY
NIGHT WILL CONTINUE ITS EASTWARD TREK THROUGH THE H5 FLOW.
PROGRESSIVE MODEL RUNS HAVE TENDED TO DECREASE THE AMPLITUDE OF
THE TROUGH...PLACING THE CUTOFF LOW FURTHER AND FURTHER TO THE
NORTH. THIS TREND LENDS CREDENCE TO A GENERAL WEAKENING AND
NORTHWARD DISTRIBUTION OF PRECIPITATION ON SUNDAY AND MONDAY.
STRONG RIDGING WILL BUILD INTO THE REGION ON TUESDAY AND
WEDNESDAY...SUPPORTED BY VORTICITY REDISTRIBUTION FROM A DEEPENING
TROUGH OFF THE WEST COAST OF THE UNITED STATES. TEMPS HAVE BEEN
ADJUSTED ACCORDINGLY TO ACCOUNT FOR THE INFLUENCE OF MEAN
SOUTHERLY FLOW THROUGHOUT THE ATMOSPHERIC COLUMN. A CHANCE OF
PRECIPITATION WAS ADDED ON WEDNESDAY...REFLECTING THE COINCIDENT PASSAGE OF
A MID LEVEL VORT MAX WITH THE MEAN RIDGE AXIS.
BOLSTERED BY UPPER AND MID LEVEL FEATURES...A SURFACE LOW
DEVELOPING IN THE LEE OF THE ROCKIES WILL MOVE OUT OVER THE HIGH
PLAINS THURSDAY...PROVIDING THE NEXT CHANCE FOR SUBSTANTIAL
WEATHER IN THE FORECAST AREA. RESEMBLING THE CLASSIC MILLER A
SYNOPTIC PATTERN...SEVERE WEATHER SHOULD BE CONSIDERED A STRONG
POSSIBILITY.
OVERALL...THE FORECAST REFLECTS A PREFERENCE FOR THE GFS AND
ECMWF...CONSISTENT WITH NATIONAL MODEL DIAGNOSTIC ANALYSES. THE
WEEK WILL BE WETTER THAN NORMAL FOR MUCH OF THE CENTRAL
PLAINS...DUE TO THE ADVANCE OF SEVERAL MID LEVEL SYSTEMS. DAYS
SIX AND SEVEN REFLECT A SLOWER MODEL SOLUTION...WITH A DOMINANT
HIGH PRESSURE SYSTEM SLIDING IN BEHIND THE LOW. DESPITE THE
HIGH...NORTHWEST FLOW WILL PREVAIL...LENDING TO AN ONLY MODEST
RECOVERY IN TEMPERATURES BY THE WEEKEND.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
FOR NEZ016-NEZ017-NEZ030-NEZ031-NEZ032-NEZ042-NEZ043-NEZ050-
NEZ051-NEZ065-NEZ066-NEZ078-NEZ088-NEZ089.
IA...NONE.
&&
SMOLIAKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1127 AM CDT SUN APR 2 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-022300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1127 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ALTHOUGH GENERAL THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE ENTIRE OUTLOOK AREA THIS AFTERNOON THROUGH EARLY EVENING...THE POTENTIAL FOR SEVERE THUNDERSTORMS EXISTS MAINLY ACROSS EXTREME SOUTHWEST IOWA AND EXTREME SOUTHEAST NEBRASKA. ASSOCIATED HAZARDS INCLUDE LARGE HAIL AND POSSIBLY DAMAGING WINDS. STRONG NORTHWEST WINDS OF 30 TO 45 MPH WILL PERSIST THIS AFTERNOON AND EVENING GENERALLY TO THE WEST OF A LINE FROM NORFOLK TO BEATRICE. A WIND ADVISORY IS IN EFFECT FROM 1 PM TO 9 PM. A STRONG LOW PRESSURE SYSTEM MOVING FROM THROUGH EASTERN NEBRASKA INTO IOWA WILL BE RESPONSIBLE FOR THE THUNDERSTORMS AND STRONG WINDS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER PROGRESSIVE LOW PRESSURE SYSTEM PASSING THROUGH THE OUTLOOK AREA MAY BRING SEVERE THUNDERSTORMS TO THE AREA WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EARLY AFTERNOON IN EXTREME SOUTHWEST IOWA AND SOUTHEAST NEBRASKA BUT WILL NOT BE NEEDED TONIGHT. BG/SMOLIAK
The Omaha radar (KOAX), 120 km away, was scanning. The volume nearest the first event began at 17:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500767.